I’ve had my last chemo treatment with the drugs with Adriamycin and Cytoxan. The former is referred to as the “Red Devil,” both for its bright, red Kool-Aid color and its nasty side effects.
I complained about the side effects in my last post. When the nausea is bad, it’s really bad. I’ve been lucky I’ve only had a couple bad days.
The nausea has been progressively worse after each round, so I’m bracing for when it hits next week.
Adriamycin is so toxic that the nurses put on gowns to administer it so they don’t come in contact with the drug. It makes my bodily fluids toxic for two days after treatments. It could cause tissue damage if it somehow is administered outside a vein.
It could damage my heart (a less common side effect).
But the important thing is that it’s a powerful drug that kills cancer cells.
The end of A/C is a milestone worth celebrating, but chemo isn’t over. Soon, I’ll start a weekly chemo regimen with the drug Taxol for 12 weeks. My doctor assures me it’s much easier on bodies than A/C.
So I’m looking forward to that.
Hair loss is a Red Devil side effect. I’ve been wearing a pink wig to deal with that. It got me a couple stares and few compliments at the Cancer Center. I think it’s fun, and if there’s ever a time I needed fun, it’s now.
It’s not something I’ve ever done to real hair. I’m pretty plain Jane when it comes to that. But when will I get this chance again. Hopefully never.